Lantus

hateful
By hateful Latest Reply 2014-10-07 20:07:37 -0500
Started 2014-09-15 19:11:28 -0500

dr. appointment today didn't go well sugars still high and A1c was still 8.6 so I have been put on lantus. anyone on it does it drop your sugar fast or work slowly.. I have a fear of it dripping fast. and does it work better if taken same time each night? thanks


23 replies

TooSweet60
TooSweet60 2014-09-19 23:42:31 -0500 Report

No its a slow acting basal insulin, My A1c dropped in 10 days rom 14.9 to 10. Bt you numbers overall go down slow. My only side eeect on 30u is swelling of feet.. I take my lantus at 10am

rmklaus
rmklaus 2014-09-18 21:02:03 -0500 Report

I take Lantus before bed 21 units and I have never noticed low sugars during the night from it. We are all different though so to help ease your fear maybe check your sugars for the first few nights to see if it makes you go lower then you would like. I do notice it helps my sugars during the day but never to the crashing point. I also take Novolog 1 unit per 7 carbs. Good luck.

bluesail
bluesail 2014-10-07 18:41:50 -0500 Report

Hi—I'm new to this app, but read something interesting in your post. You mentioned that you use 1 unit of Novolog perc7 carbs. I've asked several endocronologists about a formula like this but no one would ever give me an answer. I'm curious where you got this information from? And does this work for you? Look forward to hearing from you.

jayabee52
jayabee52 2014-10-07 19:07:38 -0500 Report

What carb/insulin ratio are you using currently?

bluesail
bluesail 2014-10-07 19:49:39 -0500 Report

Not using any ratio—use same units of Novolog prior to each meal. Use 8 before breakfast, 8 before lunch and 14 before dinner if I have around 40-45 carbs. Otherwise I cut in half but only for dinner.

jayabee52
jayabee52 2014-10-07 20:06:00 -0500 Report

Blue, It sounds similar to what I was on when I was injecting NPH. With that as a T2, I didn't need a ratio or necessarily to keep track of carbs at all. Now i have dispensed with the NPH injections or any other diabetes medication and use a strict meal plan to keep my BG levels low enough to allow my pancreas to supply my insulin needs. Been doing that for 3 yrs and it has been working well. I had written a discussion on my meal plan which is available upon request.

God's best to you

James

GeeaCeea
GeeaCeea 2014-09-19 04:44:49 -0500 Report

I like your profile picture. And I have type 2 diabetes. I also have a regular heartbeat and I'll also have Arthritis in both my legs and feet.But it's worse in one leg,Than the other . And I have cholesterol problems And high blood pressure Also. And I just can't get along with this numbness and pain going on,In my legs and feet.Do you have any suggestions for me,On what I can do??

jayabee52
jayabee52 2014-09-19 13:37:52 -0500 Report

Howdy Geea
WELCOME to DC
May i suggest you ask those questions in a brand new discussion? Not because your questions are unwelcome, but I believe that you'll get more attention and suggestions on what you might do for yourself.

Numbness and pain in your legs sounds like you have some neuropathy going on.

Also did you know that there is a whole other website called Arthritis connect? Go to the top left of the page and click on "Visit another community" and the artritis community will show up in the dropdown box. You might wish to get to know some of the folks there. (I am there as well)

Blessings to you
James

Type1Lou
Type1Lou 2014-09-18 10:02:26 -0500 Report

Lantus is a 24-hour "Basal" insulin, providing a low level of insulin in your body for a 24 hour period. (It may have a slightly higher delivery in the few hours right after taking it but,generally, it acts evenly through the 24-hour day. What other medications are you taking for your diabetes? What dietary approach are you following? (Low carb?…) Low blood sugars are caused when you either don't eat enough to counteract the insulin (both the Lantus and the natural insulin you still produce as a Type 2) that is in your body at that time. The key is to learn to keep in balance but it depends on the food you eat, when you eat it, your exercise level and the medications you take.

hateful
hateful 2014-09-18 19:47:15 -0500 Report

im also on metformin and victoza try to watch carbs some days not so good at that and exercise is mostly what I get at work and cooking and cleaning at home starting to walk some soon and see how that goes

Glucerna
Glucerna 2014-09-19 14:31:01 -0500 Report

It's great that you're starting a walking exercise program and making changes in your food choices. Consistently exercising and making healthy food choices will help you manage your blood sugar. ~Lynn @Glucerna

TooSweet60
TooSweet60 2014-09-19 23:50:27 -0500 Report

Lynn, are yo a Glucerna Rep, I cant eat alot of food at all due to i drink 3 glucerna to 4 day if I at no solids, thats why was asking has ??? Aout Glucerna never answeed anywhere. Thanks

lanykins
lanykins 2014-09-18 01:38:28 -0500 Report

I have been on Lantus for several years. I take it first thing in the morning and at bedtime. It works slowly so I am not afraid of it. It also does bring down my blood sugars but not drastically. I like using it.

TooSweet60
TooSweet60 2014-09-19 23:55:20 -0500 Report

Hi There, It brings my dwn a geat desl but not to the levels they want I dropped to never seeing below 200 200 to 250 was fasting, all ther times 275-500 now 135-170 F all others 160-279. Side effect ofswelling of feet if more than 25 u was on 30 started on 15 the 18 had loer numbers on 18 then on 30 and no fluid, he increased lasix but swell still, so I o 2, very numb feet but swell less

IronOre
IronOre 2014-09-17 23:48:36 -0500 Report

I jread something interesting about Lantus.
The patent for Lantus expires in 2015, so I am thinking a generic version may come out at a much cheaper price.

rolly123
rolly123 2014-09-17 18:33:28 -0500 Report

It does slow down when do u take it . I take mine before bed and goes through night till next day!

callie8
callie8 2014-09-17 23:24:35 -0500 Report

i have been better the more active I am in the day i have to cut it down some or I will be up will it lowww But I am up tonight I gues just wanted to chat with ya'll. LOL

hateful
hateful 2014-09-17 18:53:45 -0500 Report

take it before bedtime…did it make you nauseated? or bother your vision? my vision is bad tonight and am nauseated… haven't taken my insulin yet tonight tho

lanykins
lanykins 2014-09-21 14:58:12 -0500 Report

I have never had problems of nausea with Lantus. It doesn't affect my vision either. I'm sorry if you are having this.

calayx
calayx 2014-09-16 02:33:11 -0500 Report

I have been on Lantus for a while. For me it worked slowly. Everyone's body reacts differently, so take this with a grain of salt. I take it 2X' S a day, at the same time every day.